Is Medical Detox Necessary?
Those who have been abusing morphine for any length of time will require medically monitored detoxification. Because morphine is so fast-acting, withdrawal symptoms can occur as soon as six hours after the last use. As is the case with most opioid narcotics the withdrawal period will typically be broken up into two main stages – early withdrawal, and peak withdrawal. Early withdrawal will happen on the first day or so and will include symptoms like excessive yawning, tearing up, cold sweats, and a runny nose. Once withdrawal symptoms peak, usually on the second or third day, symptoms will worsen. These symptoms will include spiked heart rate, chills, high blood pressure, insomnia, irritability, disillusionment, stomach cramping, nausea, vomiting, diarrhea, tremors, anxiety, depression, and intense cravings. Those who have undergone morphine withdrawal usually liken the symptoms to those of a very severe flu. However, these are just the physical symptoms. The psychological symptoms of morphine withdrawal can be dangerous as well. In order for one to safely and successfully detox from morphine addiction the process must be overseen by a team of medical professionals in a controlled environment.